# SDR 96ZZZX3357

- Difficulty date: May 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3421W
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7885276
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Trunnion
- Part number: 6792612
- Condition: Cracked
- Location: Lt Mlg
- Part time: 4,715 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT MAIN GEAR STRUT FOUND COLLAPSED.  FURTHER INSPECTION REVEALED TRUNNION ASSY PN 67926-12 CRACKED AND LEAKING.  CRACK EXTENDED 90 PERCENT AROUND TRUNNION.  CAUSE IS SUSPECTED TO BE FATIGUE.  NOTE AD 94-13-11 ONLY EFFECTS PA34 AND PA44 AIRCRAFT.  SUBMITTER STATED ATTENTION TO THIS AREA SHOULD BE KEPT IN MIND WHEN INSPECTING AIRCRAFT WITH EARLY/LIGHT TYPE STYLE CASTINGS NOT EFFECTED BY AD 94-13-11 OR PIPER SB 787B.  SUGGEST EXPANSION OF AD COVERAGE TO INCLUDE ALL AIRCRAFT WITH LIGHT STYLE TRUNNIONS.
